CSN Login
Members Online: 26

Stomach Troubles?

jtjones56's picture
jtjones56
Posts: 21
Joined: Apr 2008

I finished my chemo and radiation at the end of December, but at least a couple of times a week, I get stomach cramps and feel bad, I don't know if it is from the kind of food I am eating or from the mucus drainage that I still experience. I can't take vitamins of any kind which I don't like because I need the nutrients. Any suggestions?

soccerfreaks's picture
soccerfreaks
Posts: 2801
Joined: Sep 2006

hi...i don't know the extent of your treatment or whether you have a peg tube to help with nutrition, but let me advise in case you do that sometimes the stomach will suck up the tube if the bumper isn't rather secure against the skin...in my case, because i moved the bumper whenever the 'wound' site underneath ws tended too, i eventually noticed the external part of the tube was shorter than i remembered...and i WAS experiencing painful cramps...turned out i had about six inches of tube inside that were not supposed to be there! it was easy enough to pull it out, and i was fine.

if that is not your issue (or even if it is) i wonder as well if you have enlisted the help of a nutritionist? the nutritionist that advised me after my most recent surgery did a great job of telling me WHY some things were not good for me or a waste of time, and why others would be great for me...her recommendations appear to have been right on. If you are having cramps, you might consider consulting a nutritionist. Otherwise, i would probably go back to my doctor with this issue; pain is NOT part of the deal, and they should find out what the story is and help you to alleviate it.

Good luck with that and congratulations on your survivorship!

Take care.

jtjones56's picture
jtjones56
Posts: 21
Joined: Apr 2008

I do not have a peg nor did I ever during treatments. I have called a nutritionist at the center I got my treatments and am awaiting a call from her. I also follow-up with my doctor on April 18 and am definately bringing it up. Thanks for the suggestions. Do you take vitamins?

BugHunter's picture
BugHunter
Posts: 152
Joined: Oct 2007

Centrum makes a chewable multi vitamin that I have been taking since treatment. They are orange flavored and still are quite sour to me but I can chew them and wash them down with no problem.

BILL

Christmas
Posts: 91
Joined: May 2005

For some reason, salads no longer agree with my stomach. I need to have everything cooked. I've completed my treatment four years ago. I'm now on a low dosage thyroid medication. Only recently have I experienced stomach problems. Most of the time, it points to raw vegetables.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network